California, 2007Wildfire in California, May 8 to 9, 2007
May 8 to 9, 2007 · NWS SGX · 1 event in 1 county or zone
The Dawson Fire was started accidentally by a motorcyclist illegally riding on private property. The fire burned 990 acres of brush south of Corona.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Dawson Fire was started accidentally by a motorcyclist illegally riding on private property. The fire burned 990 acres of brush south of Corona. Three people were treated for minor injuries. No structures were burned.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at May 8, 1:00 PM PST, 3 hours 2 minutes earlier.
Area forecast discussion, May 8, 1:00 PM PST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PDT TUE MAY 8 2007
.SYNOPSIS...
WEAKENING OFFSHORE FLOW WILL BRING ANOTHER MOSTLY CLEAR NIGHT
TONIGHT ALTHOUGH SOME LOW CLOUDS MAY DEVELOP ALONG THE COAST BY
MORNING. INCREASING ONSHORE FLOW AND A SLOWLY DEEPENING MARINE LAYER
WILL BRING GRADUAL COOLING WEST OF THE MOUNTAINS THROUGH FRIDAY. THE
LOWER DESERTS WILL REMAIN VERY WARM THROUGH THE END OF THE WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.
OFFSHORE FLOW CONTINUES BUT THE PRESSURE GRADIENT BETWEEN KTPH AND
KSAN HAS RELAXED...DOWN TO ABOUT 5 MBS OFFSHORE. GRADIENT TO THE
SOUTHERN DESERTS HAD INCREASED TO ABOUT 1 MBS.
THE OFFSHORE FLOW ALONG WITH DIMINISHING WINDS HAS RESULTED IN
TEMPERATURES BEING ABOUT 3 TO 5 DEGREES HIGHER THAN MONDAY AFTERNOON
AT A NUMBER OF LOCATIONS. SAN DIEGO LINDBERGH FIELD WAS AS MUCH AS
10 DEGREES HIGHER THAN MONDAY AFTERNOON AND HAS ALREADY BROKEN THE
RECORD FOR THE DATE. A NUMBER OF OTHER LOCATIONS WILL LIKELY BREAK
RECORDS TODAY AS WELL.
12Z MODELS CONTINUE TO INDICATE THE RIDGE WILL BEGIN TO WEAKEN AND
SHIFT SLOWLY INLAND ON WEDNESDAY AS A TROUGH OVER THE EASTERN
PACIFIC EDGES A LITTLE CLOSER TO THE COAST. THIS SHOULD BRING
COOLING TO MOST AREAS WEST OF THE MOUNTAINS ON WEDNESDAY WITH A
LITTLE FURTHER COOLING ON THURSDAY AS THE MARINE LAYER CONTINUES TO
DEEPEN. A SHORTWAVE TROUGH TO THE SOUTHWEST SLIDES NORTHEAST THROUGH
THE AREA LATE THURSDAY INTO FRIDAY. THIS SHORTWAVE WILL BRING SOME
HIGH CLOUDS TO THE AREA AS WELL AS DEEPEN THE MARINE LAYER A LITTLE
FURTHER BUT SHOULD NOT HAVE MUCH IMPACT ON THE AREA.
MEDIUM RANGE MODELS KEEP A SOUTHWEST FLOW ALOFT OVER THE AREA
THROUGH THE WEEKEND AND EARLY NEXT WEEK. SHORTWAVE TROUGHS SLIDE
NORTHEAST INTO THE PACIFIC NORTHWEST WELL NORTH OF THE AREA THROUGH
THE PERIOD. MAIN IMPACT WILL BE TO MAINTAIN THE MARINE LAYER WEST OF
THE MOUNTAINS. OTHERWISE DRY WEATHER WILL CONTINUE.
&&
.AVIATION...
081930Z...CLEAR WITH VFR CONDITIONS TODAY INTO WED...EXCEPT PATCHY
FOG POSSIBLE NEAR KSAN FROM 11-15Z WED WITH CEILINGS BLO 1000 FEET
AND VISBYS BLO 1SM.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
PUBLIC...HORTON
AVIATION...MM
Hazardous weather outlook, May 8, 3:00 AM PST, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PDT TUE MAY 8 2007
CAZ042-043-048-050-055-056-057-058-060-061-062-090000-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 AM PDT TUE MAY 8 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT.
ELEVATED FIRE WEATHER HAZARD TODAY WITH LOW HUMIDITIES AND
TEMPERATURES WAY ABOVE AVERAGE.
.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MOEDE
Wildfire, San Bernardino and Riverside County Valleys - the Inland Empire
- When
- May 8, 4:02 PM PST to May 9, 3:00 PM PST
- Where
- San Bernardino and Riverside County Valleys - the Inland Empire forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.293, -116.086 (the zone’s center; the record gives no point)
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Oklahoma, May 8, 2007$3.3 million · EF1 · 27 events
- High Surf in South Carolina, May 8, 20071 death · 1 event
- Wildfire in Florida, May 8 to 31, 2007$11 million · 2 events
- Wildfire in California, May 8 to 15, 20072 injured · $3.3 million · 2 events
- Flooding in Missouri, May 8 to 22, 2007$139,000 · 11 events
- Flooding and Hail in Texas, May 8, 2007$135,000 · 0.88 in hail · 7 events
- Flash Flooding and Hail in Texas, May 8, 2007$43,000 · 3 in hail · 28 events
- Tornadoes and Flash Flooding in Texas, May 8, 2007$27,000 · EF1 · 6 events
- Hail and Damaging Wind in Louisiana, May 8, 2007$30,000 · 1.75 in hail · 4 events
- Dust Storm in Arizona, May 8, 20071 injured · $20,000 · 1 event
- Flash Flood in Oklahoma, May 8, 2007$25,000 · 1 event
- Flash Flood in New Mexico, May 8, 2007$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36215.